Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 16, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 31, 2017, 1:33 PM EDT for Henry County, Patrick County, City of Martinsville, Virginia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2017, 1:33 PM EDT (17:33 UTC)
- Expired
- Mar 31, 2017, 2:03 PM EDT
- In force
- 30 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Martinsville, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 36 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 1:35 PM EDT | HAIL 0.5 | 5 Wnw Bassett, VA | SPOTTER REPORTS DIME SIZE HAIL AND A 45MPH WIND GUST AS THE STORM PASSED OVER GOOSE POINT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.7
The text
As transmitted.
289
WUUS51 KRNK 311733
SVRRNK
VAC089-141-690-311830-
/O.NEW.KRNK.SV.W.0016.170331T1733Z-170331T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
133 PM EDT FRI MAR 31 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
The City of Martinsville in south central Virginia...
Henry County in south central Virginia...
Northeastern Patrick County in southwestern Virginia...
* Until 230 PM EDT
* At 131 PM EDT, a severe thunderstorm was located over Fairy Stone
State Park, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Martinsville...
Bassett...
Leatherwood...
Villa Heights...
and Chatmoss.
This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3656 7989 3676 8016 3685 8013 3685 8008
3684 8007 3683 8008 3682 8007 3680 8004
3678 8003 3678 8001 3679 8003 3679 8001
3683 8000 3683 7999 3675 7973
TIME...MOT...LOC 1731Z 297DEG 15KT 3678 8011
HAIL...1.00IN
WIND...60MPH
$$
MBS2 follow-up statements
939
WWUS51 KRNK 311748
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
148 PM EDT FRI MAR 31 2017
VAC141-690-311757-
/O.CAN.KRNK.SV.W.0016.000000T0000Z-170331T1830Z/
City of Martinsville VA-Patrick VA-
148 PM EDT FRI MAR 31 2017
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN PATRICK COUNTY AND THE CITY OF MARTINSVILLE IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3671 7983 3675 8006 3680 8004 3678 8003
3678 8001 3679 8003 3679 8001 3683 8000
3683 7999 3678 7981
TIME...MOT...LOC 1747Z 297DEG 15KT 3675 8003
$$
VAC089-311830-
/O.CON.KRNK.SV.W.0016.000000T0000Z-170331T1830Z/
Henry VA-
148 PM EDT FRI MAR 31 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR
NORTHWESTERN HENRY COUNTY...
At 147 PM EDT, a severe thunderstorm was located over Philpott Dam,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bassett...
Collinsville...
Stanleytown...
Philpott Dam...
and Figsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3671 7983 3675 8006 3680 8004 3678 8003
3678 8001 3679 8003 3679 8001 3683 8000
3683 7999 3678 7981
TIME...MOT...LOC 1747Z 297DEG 15KT 3675 8003
HAIL...1.00IN
WIND...60MPH
$$
MBS821
WWUS51 KRNK 311803
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
203 PM EDT FRI MAR 31 2017
VAC089-311812-
/O.CAN.KRNK.SV.W.0016.000000T0000Z-170331T1830Z/
Henry VA-
203 PM EDT FRI MAR 31 2017
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHWESTERN HENRY COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3671 7983 3675 8006 3680 8004 3678 8003
3678 8001 3679 8003 3679 8001 3683 8000
3683 7999 3678 7981
TIME...MOT...LOC 1802Z 297DEG 15KT 3672 7996
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:43 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 31, 9:43 AM EDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 943 AM EDT Fri Mar 31 2017 .SYNOPSIS... An upper level low and associated surface trough will pass across the Mid Atlantic Region today. High pressure will build across the region for the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 943 AM EDT Friday... Made some adjustments in temperatures and dew points for this morning into this afternoon. Rain cooled temperatures in many areas especially the northeast portion of forecast area. The slight risk on the latest day 1 convective outlook has push a little further west and clips eastern portions of CWA. A few strong to severe thunderstorms with damaging winds, isolated large hail, and perhaps a tornado may be possible. The HRRR develops another line of storms after 18z which intensify as they move east across forecast area. Active weather day and will make many adjustments to isc grids. As of 500 AM EDT Friday... Active weather pattern today with strong upper level low over the OH Valley with sharp N-S oriented surface trough advancing east across the lower OH and TN valleys. Large area of showers and thunderstorms was moving east in advance of this system with entire forecast area subject to rain today, with widespread coverage this morning, and scattered coverage this afternoon. Thunderstorms were embedded within the rain area this morning, resulting in occasional cloud to ground strikes and brief but heavy downpours of rain. Rainfall was being enhanced near the Blue Ridge where upslope southeast wind flow was causing higher rain rates, rain gages indicating anywhere from 1.5 to 2.5 inches of rain overnight between Laurel Springs and Blowing Rock NC. These higher rain amounts may result in some localized flooding, but due to the dry antecedent conditions, the rain will have less of an impact with respect to flooding and more of a beneficial effect. As the surface low over Ohio crosses the mountains this afternoon, the expectation is for some clearing and a period of heating east of the Blue Ridge which will result in destabilization and re-development of a line of thunderstorms along the actual surface front this afternoon. Main concern would be areas from Highway 29 and points east where forecast CAPE of 500-1200 J/KG will promote the development of strong thunderstorms. With favorable shear anticipated, veering with height from south to southwesterly and increasing to 40-50 kts at mid-levels, some of these storms will likely become severe with potential for rotation, supporting risk for hail, damaging winds, and isolated tornadoes. The Storm Prediction Center has outlooked areas east of a LYH-DAN line for Slight Risk of severe weather for this afternoon. After the cold frontal passage, conditions will improve with clearing taking place tonight. As High pressure builds in for tonight, expect breezy conditions with northwest winds of 15 to 25 mph. West of the Blue Ridge, and more so for the higher terrain of WV and far western VA and into the NC mountains, some lingering low clouds and light precip may continue per shallow moist northwest flow. Temperatures today will spike just ahead of the cold front with readings topping out in the 60s, possibly 70 Southside VA and the Piedmont of NC. Cool air advection tonight will permit low in the 40s, but well above freezing. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 400 AM EDT Friday... Northwesterly flow aloft returns along with cold pool of air in low to mid levels on Saturday. Under slight cold advection aloft, 850 mb temperatures by early afternoon cool to values ranging from +1 to +5C. Increasing subsidence along with dry advection should help to dry up any lingering upslope showers along the western slopes of the Alleghany Mtns. Mostly sunny skies thereafter lead to a rather breezy day. While northwesterly flow and adiabatic downslope warming off the Blue Ridge pushes highs in northern NC and the VA piedmont into the upper 60s to low 70s, it will only top out in the upper 50s from the Blue Ridge west and will certainly feel on the brisk side in these western areas. Ridging builds in Saturday evening with northwesterly winds diminishing early. Radiational cooling along with lingering cold pocket of air aloft should lead to near to below normal lows in the mid 30s to low 40s. Relatively uneventful Sunday as high pressure is in control. March sun should push highs back into the 60s to low 70s. However, as the ridge axis shifts eastward by mid afternoon pattern transitions toward one of cold air damming. Related sensible weather effects, that being easterly/southeast surface winds and increased cloud cover along the Blue Ridge and eastward develops Sunday evening. Some question how pronounced the CAD becomes as model wind fields at the surface begin to shift to a southerly direction overnight, in response to a pronounced parent upper low that digs into the mid- Mississippi Valley. Actually, the setup as suggested by model guidance looks pretty similar to that which unfolded in the past 24 hours. Kept lows mainly in the 40s to low 50s. Active weather then returns for Monday. Early Monday morning, 850 mb south-southeast winds increase to speeds of 50 to 60 kts which could lead to breezy conditions along our southern Blue Ridge and NC mountains. Strongly sheared profile is offered by the GFS with magnitudes up to 60 kts, though overcast skies and cool near-surface temperature profiles at this point appear to keep instability values modest at best. This is not too dissimilar to what's currently playing out this evening. Certainly need to monitor for potential thunderstorms particularly in the warm conveyor belt from the Blue Ridge eastward. Shown slight chances for thunder in this general area by Monday afternoon. Could see significant variation in spatial coverage in precip during the afternoon in western and southwestern counties in the lee of the Blue Ridge given the strong southerly/southeasterly flow. I've tried to account for this by keeping PoPs only in the Chance range for the afternoon across parts of the New River Valley and into the Mountain Empire region, while trending Likely elsewhere. However, as broader synoptic scale forcing approaches by evening most everywhere has at least Likely PoP by that point. QPF forecast also is rather cloudy based on large QPF bullseyes which may limit northward extent of heavier precip, though southerly upslope against the Blue Ridge. So, potential for several concerns including breezy conditions along the southern ridges as well as thunderstorms/heavy rain. Kept highs in the 60s with lows mainly in the 50s. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 330 AM EDT Friday... Model difference expand with the second system late in the long term period (Wednesday night/Thursday)with 12Z GFS continuing a faster trend with the approach of a high amplitude upper trof. The 00Z ECMWF is much slower with the 12Z Canadian starting to trend toward the faster GFS solution. With individual GEFS ensemble member showing a large range of solutions, confidence is low on the timing with this system and leaned toward the Canadian timing which keeps temps slightly cooler Wednesday and keeps Wednesday dry. Much colder temperatures are expected behind the system very late and just beyond (Friday) this period. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... As of 800 AM EDT Friday... Large area of rain with embedded thunderstorms will move across the Appalachians this morning in advance of a strong upper level trough of low pressure that will be moving from the OH Valley across the Mid-Atlantic Region today. Ceilings will be highly variable with areas of IFR associated with the rain and thunderstorms. Conditions will remain poor for most of the day with improvement late in the day as winds become westerly in the wake of the larger scale storm system. Extended Aviation Discussion... High pressure will bring improving conditions during Saturday although appears sub-VFR cigs along with a few residual showers may linger at KBLF/KLWB into Saturday afternoon. Otherwise will see VFR return later Saturday through Sunday under diminishing winds as high pressure slides across. Next similar low pressure system to that seen at the end of this week will approach by Monday with sub-VFR conditions likely returning Sunday night into Monday as rain again transitions to showers and storms to start the week. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...KK/PM SHORT TERM...AL LONG TERM...AL/PH AVIATION...PM
Hazardous weather outlook, Mar 31, 6:31 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 631 AM EDT Fri Mar 31 2017 VAZ007-009>014-018>020-WVZ042>044-507-508-011045- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 631 AM EDT Fri Mar 31 2017 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Strong storms today may produce heavy rain and small hail today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Potential for heavy rain Monday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ022>024-033>035-043>047-058-059-011045- Rockingham-Caswell-Roanoke-Botetourt-Rockbridge-Franklin-Bedford- Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax- Charlotte- 631 AM EDT Fri Mar 31 2017 This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...Today and tonight. There is a risk for severe thunderstorms this afternoon containing damaging winds and large hail. There is an isolated threat for tornadoes east of Highway 29. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Potential for heavy rain Monday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. NCZ001>004-018>020-VAZ015>017-032-011045- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Grayson-Carroll- Floyd-Patrick- 631 AM EDT Fri Mar 31 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Thunderstorms with heavy rain likely today resulting in localized flooding. There is an isolated risk for severe thunderstorms this afternoon, storms potentially containing large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Potential for heavy rain Monday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 31, 9:27 AM EDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
927 AM EDT FRI MAR 31 2017
VAZ035-045>047-058-059-311415-
Halifax-Buckingham-Amherst-Campbell-Appomattox-Charlotte-
927 AM EDT FRI MAR 31 2017
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT
APPOMATTOX...CHARLOTTE...EASTERN CAMPBELL...HALIFAX...EASTERN
AMHERST AND BUCKINGHAM COUNTIES...
At 925 AM EDT, showers and thunderstroms extended from near Clifford
to near Nathalie to near Elmo. Movement was northeast at 50 mph.
Expect locally heavy rainfall to produce significant ponding of
water on roadways and possibly minor flooding. Wind gusts around
40 MPH are also possible.
Locations impacted include...
Buckingham...
South Boston...
Amherst...
Appomattox...
and Halifax.
LAT...LON 3734 7846 3740 7859 3726 7868 3719 7868
3708 7844 3689 7849 3670 7865 3663 7855
3669 7868 3654 7873 3654 7917 3686 7900
3771 7914 3775 7907 3755 7890 3754 7883
3763 7882 3764 7872 3780 7849 3768 7824
TIME...MOT...LOC 1325Z 241DEG 46KT 3767 7906 3690 7894 3670 7906
MBSSpecial weather statement, Mar 31, 9:31 AM EDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
931 AM EDT FRI MAR 31 2017
NCZ005-006-VAZ044-311415-
Rockingham-Caswell-Pittsylvania-
931 AM EDT FRI MAR 31 2017
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT EASTERN
ROCKINGHAM...WESTERN CASWELL AND SOUTHEASTERN PITTSYLVANIA COUNTIES
AND THE CITY OF DANVILLE...
At 930 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Cascade to near Thomasville.
Movement was northeast at 45 mph.
Expect locally heavy rainfall to produce significant ponding of
water on roadways and possibly minor flooding. Wind gusts in excess
of 30 MPH are also possible.
Locations impacted include...
Danville...
Eden...
Reidsville...
Wentworth...
and Yanceyville.
This includes The following Location Danville Airport.
LAT...LON 3625 7991 3661 7963 3694 7912 3669 7918
3645 7932 3625 7946
TIME...MOT...LOC 1330Z 233DEG 36KT 3659 7962 3596 8011
MBSLocal storm report, Mar 31, 10:41 AM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1041 AM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM HEAVY RAIN 3 NNE BLOWING ROCK 36.17N 81.65W
03/31/2017 U0.00 INCH WATAUGA NC PUBLIC
SMALL ROCKS/DEBRIS WASHED ON TO ROUTE 321
&&
MBSLocal storm report, Mar 31, 11:32 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1132 AM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM DEBRIS FLOW 1 SE DEEP GAP 36.22N 81.51W
03/31/2017 WATAUGA NC PARK/FOREST SRVC
LANDSLIDE ON THE BLUE RIDGE PKWY AT MP 277 DUE TO HEAVY
RAIN. TIME ESTIMATED.
&&
JRUCKMANLocal storm report, Mar 31, 11:34 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 AM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM TSTM WND DMG 1 ENE CHATHAM 36.82N 79.38W
03/31/2017 PITTSYLVANIA VA 911 CALL CENTER
ONE TREE DOWN ON A POWER LINE ALONG HALIFAX RD.
&&
JRUCKMANSpecial weather statement, Mar 31, 1:18 PM EDT, 15 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 118 PM EDT FRI MAR 31 2017 VAZ032-033-043-311745- Henry-Franklin-Patrick- 118 PM EDT FRI MAR 31 2017 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN HENRY...SOUTHWESTERN FRANKLIN AND NORTHEASTERN PATRICK COUNTIES... At 117 PM EDT, a strong thunderstorm was located over Charity, moving east at 20 mph. Wind gusts up to 50 MPH...dime size hail...and very heavy rain are expected with this storm. Locations impacted include... Bassett... Sanville... Stanleytown... Endicott... and Fairy Stone State Park. LAT...LON 3678 8023 3689 8021 3688 7985 3661 7993 TIME...MOT...LOC 1717Z 284DEG 16KT 3681 8017 MBS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:13 AM EDT | Special Weather Statement | RNK | Carroll, City of Galax, City of Radford | 47 min |
| Mar 31, 6:52 AM EDT | Special Weather Statement | RNK | Carroll, Floyd, Patrick, City of Galax | 53 min |
| Mar 31, 8:35 AM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Bedford, Botetourt, Campbell, Halifax and 4 more | 55 min |
| Mar 31, 9:27 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Charlotte, Halifax | 48 min |
| Mar 31, 9:31 AM EDT | Special Weather Statement | RNK | City of Danville | 44 min |
| Mar 31, 1:18 PM EDT | Special Weather Statement | RNK | Henry | 27 min |
| Mar 31, 1:58 PM EDT | Special Weather Statement | RNK | Franklin | 32 min |
| Mar 31, 2:26 PM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Martinsville | 64 min |
| Mar 31, 3:22 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax, City of Danville | 53 min |
| Mar 31, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 45 min |
| Mar 31, 4:11 PM EDT | Special Weather Statement | RNK | Halifax | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.